Nebraska, 2004Flood in Nebraska, May 23, 2004
May 23, 2004 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 22, 12:50 PM CST, 11 hours 25 minutes earlier.
Area forecast discussion, May 22, 12:50 PM CST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
150 PM CDT SAT MAY 22 2004
.DISCUSSION...
PRIMARY CONCERNS WILL DEAL WITH THE SHORT TERM AND NEXT ROUND OF SEVERE
WEATHER AND HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT.
REMNANTS OF OUTFLOW BOUNDRY THAT WAS ALONG THE SOUTHERN BORDER
EARLIER THIS MORNING HAS PRETTY MUCH WASHED OUT WITH 18Z SURFACE
ANALYSIS SHOWING MAIN BOUNDRY FROM NORTHERN NEBRASKA INTO NORTHERN
IOWA. 18Z OAX UA DATA ALSO SHOWING THAT MID LEVEL TEMPERATURES HAVE
RECOVERED QUICKLY FROM EARLIER THIS MORNING SO LATEST SPC DISCUSSION
SEEMS REASONABLE WITH STORMS EXPECTED TO LIGHT UP AGAIN IN THE
VICINITY OF THE SURFACE BOUNDRY ACROSS NORTHEAST NEBRASKA THIS
AFTERNOON. STILL PLENTY OF MOISTURE IN PLACE WITH 12Z META SETTING
UP 850 THETA-E AXIS FROM SOUTHERN NEBRASKA INTO SOUTHERN IOWA DURING
THE LATE AFTERNOON. THE FLOOD WATCH ISSUED EARLER FOR ABOUT THE
NORTH HALF OF THE CWA STILL LOOKS GOOD AT THIS TIME AND NO
ADJUSTMENTS PLANNED.
OVERALL LITTLE CHANGE TO THE FORECAST WITH A BREAK IN THE ACTIVE
WEATHER FOR SUNDAY AND NEXT CHANCE OF STORMS COMING IN ON MONDAY WITH
NEXT FRONT AND UPPER WAVE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM BUTLER SAUNDERS AND SARPY
COUNTIES NORTHWARD.
IA...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM POTTAWATTMIE COUNTY
NORTHWARD.
&&
NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER
/PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL
CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX.
FOBERT
Hazardous weather outlook, May 22, 4:10 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT SAT MAY 22 2004
IAZ043-055-056-069-NEZ015-030>034-042>045-050>053-230500-
BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MADISON-
MONONA IA-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-
THURSTON-WASHINGTON-
510 PM CDT SAT MAY 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST
CENTRAL NEBRASKA AND WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE
ACROSS THE AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE
HAIL...DAMAGING WINDS AND FLOODING. ISOLATED STRONG TORNADOES MAY
ALSO OCCUR. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE
RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE
INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE
HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM
CDT.
VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS
LOW PRESSURE OVER NORTHWEST KANSAS MOVES TO WEST CENTRAL IOWA
BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT
WILL LAST WELL INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT
THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER
HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT
WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM
SPOTTER WILL BE REQUIRED THIS EVENING.
IAZ079-080-090-091-NEZ065>068-078-088>093-230500-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
510 PM CDT SAT MAY 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA
AND SOUTHWESTERN IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE
AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL AND
DAMAGING WINDS. STRONG TORNADOES WILL ALSO BE POSSIBLE.
VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW
PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST
CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER THREAT WILL
LAST INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT
THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER
HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT
WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM
SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA THIS EVENING.
NEZ011-012-016>018-230500-
ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE-
510 PM CDT SAT MAY 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE AREA.
THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
FLOODING. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE
RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE
INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE
HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM
CDT.
VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW
PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST
CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT
WILL LAST WELL INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT
THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER
HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT
WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS EVENING.
FOBERT
In the hours before
Local storm report, May 22, 10:26 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1126 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 5 NW THURMAN 40.87N 95.82W
05/22/2004 FREMONT IA AMATEUR RADIO
RAILROAD CARS BLOWN OVER BUILDING ROOF BLOWN ONTO
HIGHWAY. I-29 MILE MARKER 20.
&&
JBLocal storm report, May 22, 11:05 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1205 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 10 NW STANTON 42.05N 97.36W
05/22/2004 STANTON NE EMERGENCY MNGR
NORTHWEST STANTON COUNTY...WOODLAND PARK AREA...TREES
DOWN ACROSS SEVERAL ROADS. SOUTHERN STANTON COUNTY 1500
ACRES UNDER WATER. MANY COUNTY ROADS UNDER WATER. HIGHWAY
32 CLOSED.
&&
ZAPOTOCNYLocal storm report, May 22, 11:18 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1218 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 5 NW THURMAN 40.87N 95.82W
05/22/2004 FREMONT IA PUBLIC
SEMI TRAILER BLOWN OVER NEAR MILE MARKER 19 ON I-29.
1008 PM TSTM WND DMG TABOR 40.89N 95.67W
05/22/2004 FREMONT IA PUBLIC
TREE ON HOUSE.
1014 PM TORNADO THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA LAW ENFORCEMENT
POWER LINES DOWN, TREES DOWN, ROOF BLOWN ONTO I-29.
1015 PM TSTM WND DMG RANDOLPH 40.87N 95.56W
05/22/2004 FREMONT IA FIRE DEPT/RESCUE
TREE ACROSS ROAD, POWER LINES DOWN.
1018 PM TORNADO THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA FIRE DEPT/RESCUE
AT 1491 CEMETARY ROAD.
1010 PM TSTM WND DMG THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA BROADCAST MEDIA
TREE ON HOME, TOOL SHEDS AND OUTBUILDINGS AT SEVERAL
FARMS OUTSIDE OF TOWN DESTROYED.
0945 PM TSTM WND DMG W UNION 40.81N 95.92W
05/22/2004 CASS NE AMATEUR RADIO
ESTIMATED 85-100 MPH GUSTS TORE UP 5-6 INCH DIAMETER
LIMBS FROM TREES.
&&
JBLocal storm report, May 22, 11:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE OMAHA NE
1235 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SCHUYLER 41.45N 97.06W
05/22/2004 1.75 INCH COLFAX NE PUBLIC
0605 PM HAIL SCHUYLER 41.45N 97.06W
05/22/2004 1.75 INCH COLFAX NE PUBLIC
0605 PM HAIL SCHUYLER 41.45N 97.06W
05/22/2004 1.75 INCH COLFAX NE PUBLIC
0605 PM HAIL SCHUYLER 41.45N 97.06W
05/22/2004 1.75 INCH COLFAX NE PUBLIC
0605 PM HAIL SCHUYLER 41.45N 97.06W
05/22/2004 1.75 INCH COLFAX NE PUBLIC
0610 PM TORNADO 6 N DAVID CITY 41.34N 97.13W
05/22/2004 BUTLER NE TRAINED SPOTTER
BRIEF TOUCHDOWN.
0625 PM HAIL 6 NW NORTH BEND 41.53N 96.87W
05/22/2004 0.75 INCH DODGE NE AMATEUR RADIO
0628 PM HAIL 2 W FREMONT 41.44N 96.53W
05/22/2004 0.88 INCH DODGE NE LAW ENFORCEMENT
0642 PM HAIL 1 W NORTH BEND 41.47N 96.80W
05/22/2004 1.75 INCH DODGE NE AMATEUR RADIO
0643 PM HAIL 6 NW NORTH BEND 41.53N 96.87W
05/22/2004 1.00 INCH DODGE NE AMATEUR RADIO
0650 PM HAIL 6 W NORTH BEND 41.47N 96.90W
05/22/2004 1.75 INCH COLFAX NE AMATEUR RADIO
0657 PM HAIL 1 NE NORTH BEND 41.48N 96.77W
05/22/2004 2.75 INCH DODGE NE AMATEUR RADIO
0701 PM HAIL WINSLOW 41.61N 96.50W
05/22/2004 1.75 INCH DODGE NE AMATEUR RADIO
0701 PM TSTM WND GST FREMONT 41.44N 96.49W
05/22/2004 60 MPH DODGE NE AMATEUR RADIO
0703 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 2.75 INCH DODGE NE LAW ENFORCEMENT
0704 PM FUNNEL CLOUD 5 SW TOBIAS 40.37N 97.40W
05/22/2004 FILLMORE NE TRAINED SPOTTER
0705 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 1.00 INCH DODGE NE TRAINED SPOTTER
0706 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 0.88 INCH DODGE NE TRAINED SPOTTER
1 TO 2 INCH DIAMETER TREE LIMBS BLOWN OFF.
0710 PM TSTM WND GST FREMONT 41.44N 96.49W
05/22/2004 50 MPH DODGE NE TRAINED SPOTTER
0710 PM NON-TSTM WND DMG FREMONT 41.44N 96.49W
05/22/2004 DODGE NE AMATEUR RADIO
POWER LINES DOWN, SOME STREET FLOODING.
0710 PM TORNADO 9 N DAVID CITY 41.38N 97.13W
05/22/2004 COLFAX NE TRAINED SPOTTER
BRIEF TOUCHDOWN.
0711 PM HAIL TOBIAS 40.42N 97.34W
05/22/2004 0.75 INCH SALINE NE FIRE DEPT/RESCUE
0715 PM HAIL 4 E WINSLOW 41.61N 96.43W
05/22/2004 1.75 INCH WASHINGTON NE TRAINED SPOTTER
0715 PM HAIL 2 ESE FREMONT 41.43N 96.46W
05/22/2004 1.75 INCH DODGE NE EMERGENCY MNGR
WIND DAMAGE TO POWER PLOES FROM 70 MPH WIND GUST.
0725 PM FUNNEL CLOUD 4 S TOBIAS 40.36N 97.34W
05/22/2004 SALINE NE LAW ENFORCEMENT
0730 PM HAIL TOBIAS 40.42N 97.34W
05/22/2004 2.75 INCH SALINE NE FIRE DEPT/RESCUE
0731 PM HAIL 2 SW TOBIAS 40.40N 97.36W
05/22/2004 3.00 INCH FILLMORE NE EMERGENCY MNGR
0735 PM HAIL 2 S BLAIR 41.52N 96.14W
05/22/2004 2.75 INCH WASHINGTON NE TRAINED SPOTTER
0736 PM TORNADO 2 W WESTERN 40.39N 97.24W
05/22/2004 SALINE NE EMERGENCY MNGR
0740 PM TORNADO 3 NE DAYKIN 40.35N 97.26W
05/22/2004 SALINE NE NWS EMPLOYEE
0747 PM TORNADO 1 W WESTERN 40.39N 97.22W
05/22/2004 SALINE NE FIRE DEPT/RESCUE
0747 PM HAIL BLAIR 41.54N 96.14W
05/22/2004 1.75 INCH WASHINGTON NE TRAINED SPOTTER
0747 PM TORNADO 1 W WESTERN 40.39N 97.22W
05/22/2004 SALINE NE TRAINED SPOTTER
0750 PM HAIL LOGAN 41.64N 95.79W
05/22/2004 1.75 INCH HARRISON IA AMATEUR RADIO
0751 PM TORNADO 1 NW SWANTON 40.39N 97.09W
05/22/2004 SALINE NE TRAINED SPOTTER
BASEBALL SIZE HAIL AND SEVERAL OTHER FUNNELS.
0757 PM HAIL LOGAN 41.64N 95.79W
05/22/2004 2.75 INCH HARRISON IA AMATEUR RADIO
0758 PM HAIL 1 NW SWANTON 40.39N 97.09W
05/22/2004 1.75 INCH SALINE NE EMERGENCY MNGR
WINDS DAMAGE FROM 60-70 MPH TSTM GUSTS.
0802 PM HAIL 7 SW WOODBINE 41.66N 95.80W
05/22/2004 1.75 INCH HARRISON IA AMATEUR RADIO
0803 PM TSTM WND GST 6 SW WILBER 40.42N 97.04W
05/22/2004 50 MPH SALINE NE AMATEUR RADIO
0807 PM HAIL MISSOURI VALLEY 41.56N 95.90W
05/22/2004 1.00 INCH HARRISON IA AMATEUR RADIO
0808 PM TORNADO 6 SW WILBER 40.42N 97.04W
05/22/2004 SALINE NE AMATEUR RADIO
2ND FUNNEL DEVELOPING.
0809 PM HAIL 7 SW LOGAN 41.57N 95.89W
05/22/2004 0.75 INCH HARRISON IA AMATEUR RADIO
0809 PM HAIL BLAIR 41.54N 96.14W
05/22/2004 2.00 INCH WASHINGTON NE AMATEUR RADIO
0815 PM TSTM WND DMG WILBER 40.48N 96.96W
05/22/2004 SALINE NE EMERGENCY MNGR
LOST POWER/EVACUATING EOC
0818 PM TSTM WND GST LINCOLN 40.82N 96.69W
05/22/2004 80 MPH LANCASTER NE AMATEUR RADIO
0819 PM TORNADO 6 SW UNDERWOOD 41.32N 95.76W
05/22/2004 POTTAWATTAMIE IA STORM CHASER
0820 PM TSTM WND DMG FREMONT 41.44N 96.49W
05/22/2004 DODGE NE AMATEUR RADIO
A/C UNIT BLOWN OF WAL-MART. ALSO GAS LINES LEAKING.
0830 PM TSTM WND GST 14 N BEATRICE 40.47N 96.75W
05/22/2004 60 MPH GAGE NE TRAINED SPOTTER
AT JUNCTION OF HIGHWAYS 77 AND 41.
0837 PM HAIL 4 SW WOODBINE 41.70N 95.76W
05/22/2004 0.88 INCH HARRISON IA AMATEUR RADIO
0837 PM HAIL WOODBINE 41.74N 95.71W
05/22/2004 0.88 INCH HARRISON IA AMATEUR RADIO
0837 PM HAIL 4 SW WOODBINE 41.70N 95.76W
05/22/2004 0.88 INCH HARRISON IA AMATEUR RADIO
0837 PM HAIL 4 SW WOODBINE 41.70N 95.76W
05/22/2004 0.88 INCH HARRISON IA AMATEUR RADIO
0840 PM TSTM WND DMG 10 NW BEATRICE 40.37N 96.88W
05/22/2004 GAGE NE LAW ENFORCEMENT
HOUSES DAMAGED IN NORTHWEST GAGE C0UNTY.
0843 PM FLASH FLOOD 3 S LOGAN 41.60N 95.79W
05/22/2004 HARRISON IA AMATEUR RADIO
STREET FLOODING AND WATER OVER ROAD.
0845 PM HAIL 3 NE NEOLA 41.48N 95.58W
05/22/2004 1.00 INCH POTTAWATTAMIE IA LAW ENFORCEMENT
0848 PM TORNADO 3 S HARLAN 41.61N 95.33W
05/22/2004 SHELBY IA EMERGENCY MNGR
AT F-58 AND JUNIPER RD.
0852 PM TSTM WND GST 4 NE HALLAM 40.58N 96.73W
05/22/2004 80 MPH LANCASTER NE AMATEUR RADIO
TRACTOR TRAILER BLOWN OVER.
0858 PM TORNADO LINCOLN 40.82N 96.69W
05/22/2004 LANCASTER NE AMATEUR RADIO
HIGHWAY 77 AND FIRTH ROAD. MAJOR DAMGE TO POWER LINES AND
TREES.
0858 PM TORNADO 1 N FIRTH 40.55N 96.60W
05/22/2004 LANCASTER NE AMATEUR RADIO
ONE MILE NORTH OF FIRTH WITH HEAVY DAMAGE
0900 PM FLOOD 3 N LOGAN 41.69N 95.79W
05/22/2004 HARRISON IA AMATEUR RADIO
LOWLAND FLOODING WATER OVER ROAD
0914 PM TORNADO 1 NW DOUGLAS 40.60N 96.40W
05/22/2004 OTOE NE TRAINED SPOTTER
BRIEF TOUCHDOWN
0930 PM TORNADO HALLAM 40.54N 96.79W
05/22/2004 LANCASTER NE AMATEUR RADIO
SEVERAL HOUSES DESTROYED AND POWER LINES DOWN REQUESTING
A LOT OF HELP. MEDICAL CALL REQUESTED TO HALLAM NEBRASKA
AS MAJOR DAMAGE.
0930 PM FLOOD DORCHESTER 40.65N 97.11W
05/22/2004 SALINE NE EMERGENCY MNGR
LOCAL FLOODING REPORTED
0935 PM TSTM WND DMG HICKMAN 40.62N 96.63W
05/22/2004 LANCASTER NE CO-OP OBSERVER
SHED DESTROYED
0945 PM TSTM WND DMG W UNION 40.81N 95.92W
05/22/2004 CASS NE AMATEUR RADIO
ESTIMATED 85-100 MPH GUSTS TORE UP 5-6 INCH DIAMETER
LIMBS FROM TREES.
0947 PM TORNADO 3 SW NEBRASKA CITY 40.65N 95.90W
05/22/2004 OTOE NE EMERGENCY MNGR
BRIEF TOUCHDOWN
0954 PM FUNNEL CLOUD 1 SW SWANTON 40.37N 97.09W
05/22/2004 SALINE NE EMERGENCY MNGR
0954 PM TSTM WND GST 6 W UNION 40.81N 96.04W
05/22/2004 60 MPH CASS NE AMATEUR RADIO
0955 PM HAIL WILBER 40.48N 96.96W
05/22/2004 0.75 INCH SALINE NE EMERGENCY MNGR
0957 PM TSTM WND GST UNION 40.81N 95.92W
05/22/2004 80 MPH CASS NE AMATEUR RADIO
0957 PM HAIL UNION 40.81N 95.92W
05/22/2004 0.88 INCH CASS NE AMATEUR RADIO
1000 PM TORNADO 3 NE MURRAY 40.95N 95.89W
05/22/2004 CASS NE TRAINED SPOTTER
1000 PM FLOOD MADISON 41.83N 97.46W
05/22/2004 MADISON NE EMERGENCY MNGR
HIGHWAY 32 EAST CLOSED
1000 PM TSTM WND DMG MURDOCK 40.93N 96.28W
05/22/2004 CASS NE PUBLIC
TREES DOWN AND POWER LINES DOWN
1004 PM HAIL UNION 40.81N 95.92W
05/22/2004 1.00 INCH CASS NE AMATEUR RADIO
1005 PM FLOOD DODGE 41.72N 96.88W
05/22/2004 DODGE NE FIRE DEPT/RESCUE
MAJOR FLOODING IN CITY OF DODGE SPUR 27A IS UNDER WATER.
1005 PM HAIL 1 S NEBRASKA CITY 40.66N 95.86W
05/22/2004 1.00 INCH OTOE NE LAW ENFORCEMENT
1007 PM TSTM WND DMG 5 NW THURMAN 40.87N 95.82W
05/22/2004 FREMONT IA PUBLIC
SEMI TRAILER BLOWN OVER NEAR MILE MARKER 19 ON I-29.
1008 PM TSTM WND DMG TABOR 40.89N 95.67W
05/22/2004 FREMONT IA PUBLIC
TREE ON HOUSE.
1010 PM TSTM WND GST UNION 40.81N 95.92W
05/22/2004 80 MPH CASS NE AMATEUR RADIO
TREES DOWN AND POWER OUT IN UNION.
1010 PM TSTM WND GST UNION 40.81N 95.92W
05/22/2004 80 MPH CASS NE AMATEUR RADIO
TREES DOWN AND POWER OUT IN UNION.
1010 PM TSTM WND DMG THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA BROADCAST MEDIA
TREE ON HOME, TOOL SHEDS AND OUTBUILDINGS AT SEVERAL
FARMS OUTSIDE OF TOWN DESTROYED.
1010 PM TSTM WND GST UNION 40.81N 95.92W
05/22/2004 80 MPH CASS NE AMATEUR RADIO
TREES DOWN AND POWER OUT IN UNION
1012 PM TSTM WND DMG FIRTH 40.53N 96.60W
05/22/2004 LANCASTER NE AMATEUR RADIO
ENTIRE TOWN OF FIRTH BLOCKED OFF WITH DEBRIS, UPROOTED
TREES AND BUILDINGS.
1014 PM TORNADO THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA LAW ENFORCEMENT
POWER LINES DOWN, TREES DOWN, ROOF BLOWN ONTO I-29.
1015 PM TSTM WND DMG 5 N THURMAN 40.89N 95.75W
05/22/2004 FREMONT IA AMATEUR RADIO
80 TO 100 MPH WINDS. SEMI BLOWN OVER ON I-29 MILE MARKER
23 NEAR BARTLETT IOWA. 5,000 TO 10,000 DAMAGE.
1015 PM TSTM WND DMG 5 NW THURMAN 40.87N 95.82W
05/22/2004 FREMONT IA AMATEUR RADIO
RAILROAD CARS BLOWN OVER BUILDING ROOF BLOWN ONTO
HIGHWAY. I-29 MILE MARKER 20.
1015 PM TSTM WND DMG RANDOLPH 40.87N 95.56W
05/22/2004 FREMONT IA FIRE DEPT/RESCUE
TREE ACROSS ROAD, POWER LINES DOWN.
1017 PM HAIL 1 SW GLENWOOD 41.04N 95.76W
05/22/2004 0.75 INCH MILLS IA AMATEUR RADIO
1017 PM HAIL 1 SW GLENWOOD 41.04N 95.76W
05/22/2004 0.75 INCH MILLS IA AMATEUR RADIO
1017 PM HAIL 3 ESE GLENWOOD 41.03N 95.69W
05/22/2004 1.00 INCH MILLS IA AMATEUR RADIO
1018 PM TORNADO THURMAN 40.82N 95.75W
05/22/2004 FREMONT IA FIRE DEPT/RESCUE
AT 1491 CEMETARY ROAD.
1020 PM HAIL 2 E GLENWOOD 41.05N 95.70W
05/22/2004 0.75 INCH MILLS IA AMATEUR RADIO
1020 PM HAIL 2 E GLENWOOD 41.05N 95.70W
05/22/2004 0.75 INCH MILLS IA AMATEUR RADIO
1022 PM HAIL 3 ESE GLENWOOD 41.03N 95.69W
05/22/2004 1.00 INCH MILLS IA AMATEUR RADIO
1022 PM HAIL ESE GLENWOOD 41.05N 95.74W
05/22/2004 1.00 INCH MILLS IA AMATEUR RADIO
1022 PM HAIL GLENWOOD 41.05N 95.74W
05/22/2004 1.00 INCH MILLS IA AMATEUR RADIO
1024 PM HAIL 1 W PLYMOUTH 40.30N 97.01W
05/22/2004 1.00 INCH JEFFERSON NE EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL FROM 4 NORTH OF FAIRBURY TO 3
WEST OF FAIRBURY
1024 PM TORNADO 1 W PLYMOUTH 40.30N 97.01W
05/22/2004 JEFFERSON NE EMERGENCY MNGR
1025 PM TSTM WND GST UNION 40.81N 95.92W
05/22/2004 80 MPH CASS NE AMATEUR RADIO
TREES DOWN AND POWER OUT IN UNION.
1030 PM FLASH FLOOD 10 NW STANTON 42.05N 97.36W
05/22/2004 STANTON NE EMERGENCY MNGR
NORTHWEST STANTON COUNTY...WOODLAND PARK AREA...TREES
DOWN ACROSS SEVERAL ROADS. SOUTHERN STANTON COUNTY 1500
ACRES UNDER WATER. MANY COUNTY ROADS UNDER WATER. HIGHWAY
32 CLOSED.
1036 PM TSTM WND GST 8 N FAIRBURY 40.26N 97.18W
05/22/2004 60 MPH JEFFERSON NE EMERGENCY MNGR
1036 PM TSTM WND GST 8 N FAIRBURY 40.26N 97.18W
05/22/2004 60 MPH JEFFERSON NE EMERGENCY MNGR
1043 PM TSTM WND DMG CLARINDA 40.74N 95.04W
05/22/2004 PAGE IA AMATEUR RADIO
GRAIN BIN BLOWN IN ROAD POWER LINE DAMAGE.
1045 PM TSTM WND DMG LINCOLN 40.82N 96.69W
05/22/2004 LANCASTER NE AMATEUR RADIO
SEVERAL HOMES DESTROYED AT 56TH AND OLIVE CREEK ROAD.
1050 PM HAIL SWANTON 40.38N 97.08W
05/22/2004 1.00 INCH SALINE NE EMERGENCY MNGR
1102 PM TORNADO 7 W BEATRICE 40.27N 96.88W
05/22/2004 GAGE NE EMERGENCY MNGR
1112 PM TSTM WND DMG 1 S HICKMAN 40.61N 96.63W
05/22/2004 LANCASTER NE AMATEUR RADIO
SOUTH OF HICKMAN GRAIN BINS BLOWN DOWN ACROSS ROADS AND
LIVESTOCK LOOSE IN NORRIS SCHOOL AREA.
&&
JBLocal storm report, May 23, 12:09 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
109 AM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD PIERCE 42.20N 97.53W
05/23/2004 PIERCE NE EMERGENCY MNGR
STREET FLOODING AND TORRENTIAL RAIN. HIGHWAY 13 CLOSED.
&&
ZAPOTOCNYSpecial weather statement, May 23, 12:10 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
110 AM CDT SUN MAY 23 2004
IAZ079-080-090-091-NEZ068-088>093-230700-
FREMONT IA-GAGE-JEFFERSON-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...AUBURN...BEATRICE...CLARINDA...FAIRBURY...
FALLS CITY...NEBRASKA CITY...RED OAK...SIDNEY
110 AM CDT SUN MAY 23 2004
TORNADO WATCH NUMBER 256 HAS BEEN CANCELLED AT 110 AM CDT FOR THE
FOLLOWING COUNTIES...
IN NEBRASKA...
JEFFERSON...GAGE...OTOE...JOHNSON...NEMAHA...PAWNEE...RICHARDSON.
IN IOWA...
MILLS...MONTGOMERY...FREMONT...PAGE.
DERGAN
Flood, Lancaster
- When
- May 23, 12:15 AM CST to 3:15 PM CST
- Where
- Lancaster forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Rainfall of 2 to 4 inches, which fell over a large part of Lancaster county Saturday night 5/22/04, besides producing areas of flash flooding, caused Salt Creek to come out of its banks flooding roads, basements and agricultural lands around the Roca area the next day. Salt Creek at Roca crested at 20 feet at 7 am Cdt on the 23rd, flood stage is 19 feet. The creek was above flood stage from around 115 am Cdt through 415 pm on May 23rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, May 23, 20041 death · 1 injured · $110,000 · 57 kt wind · 13 events
- Flooding in Michigan, May 23 to 24, 2004$100 million · 16 events
- Tornadoes and Flash Flood in Illinois, May 23, 2004F2 · 20 events
- Tornado and Hail in Illinois, May 23, 2004F2 · 14 events
- Flash Flooding in Iowa, May 23, 2004$890,000 · 4 events
- Flash Flood in Pennsylvania, May 23, 2004$500,000 · 1 event
- Flood in Puerto Rico, May 23, 2004$500,000 · 1 event
- Hail and Damaging Winds in Michigan, May 23, 2004$310,000 · 1.75 in hail · 7 events
- Flood in Wisconsin, May 23 to 31, 2004$400,000 · 1 event
- Tornadoes and Hail in Michigan, May 23, 20042 injured · $5,000 · F1 · 35 events
- Lightning Strike in North Carolina, May 23, 2004$250,000 · 1 event
- Flash Flooding and Damaging Winds in New York, May 23 to 24, 2004$145,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395479.